MAUDE Adverse Event Report: ZIMMER BIOMET, INC. G7 LONGEVITY NEUTRAL 36MM F; PROTHESIS, HIP

ZIMMER BIOMET, INC. G7 LONGEVITY NEUTRAL 36MM F; PROTHESIS, HIP
Model Number N/A
Medical Device Problem Code Device Dislodged or Dislocated (2923)
Health Effect - Clinical Codes Nerve Damage (1979); Pain (1994); Joint Dislocation (2374)
Date of Event 10/20/2023
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that approximately two weeks post implantation of a right total hip arthroplasty, the patient had a dislocation.The patient was treated with a closed reduction.The surgeon classified the event as an adverse event with moderate severity and definitely related to the procedure.The outcome resolved.Approximately five days after the closed reduction, the patient had a second dislocation and was treated with a closed reduction.The surgeon again classified the event as an adverse event, with moderate severity and was definitely related to the procedure.The outcome was resolved.No additional information was available.
 
Additional Manufacturer Narrative
(b)(4).G2: foreign: country: sweden d10: cat# 110010246 lot#65788337 g7 osseoti 4 hole cat# 01.01012.366 lot# 3131813 cocr head, 12/14 taper cat# 29.00.39-100 lot# 3123126 cls stem 135deg 10.0 12/14.Product remains implanted and will not be returned for analysis; however, an investigation of the reported event is in progress.Once the investigation is completed, a supplemental mdr will be submitted.
 
Event or Problem Description
It was reported that both dislocations occurred with minimal effort.The first dislocation occurred when the patient was changing position from sitting on a chair to standing.The second dislocation occurred when the patient was sitting on the sofa relaxed and did a slight rotation with the operated leg.The surgeon believes that the contributory factor to this type of early postop dislocation is the volume of the remaining deep hematoma which works as a hydraulic cushion, considering that the first dislocation was posterior but the second was anterior.No additional information.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.Product will not be returned to zimmer biomet for investigation.The investigation is in process.Once the investigation has been completed, a follow-up mdr will be submitted.
 
Event or Problem Description
No further event information is available at the time of this report.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.No product was returned, or pictures provided; visual and dimensional evaluations could not be performed.A review of the device history records identified no related deviations or anomalies during manufacturing.The reported products were reviewed for compatibility with no issues noted.Radiographs were provided and reviewed by a health care professional.A review of the radiographs showed the initial anatomic alignment of the right hip arthroplasty with subsequent dislocations as noted.Medical records were also provided and reviewed by a health care professional.A review of the available records identified findings of the reported issues: approximately 6 months ago: dislocation of implant on two occasions; moderate severity-related to procedure; treated with closed reductions and were resolved.Approximately 7 months ago: mild pain; no narcotic medication required; slight difficulty with activities of daily living, no difficulty ambulating; leg lengths equal, absence of deformity; no significant radiographic findings at that time.The reported issue was confirmed via medical records; however, a definitive root cause cannot be determined.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Additional Manufacturer Narrative
 
Event or Problem Description
Additional information received that the patient is still being treated for pain and decreased muscular strength since the second closed repositioning.The patient was scheduled for an mri as some nerve damage is suspected.The surgeon reported that the patient had to wait for the repositioning for 16 hours.No additional information available.
 
Event or Problem Description
Additional information received.It was reported that the surgeon indicated that the mri was performed but did not provide any explanation of the symptoms.The electromyography (emg) has not been done yet.No additional information available.
 
Additional Manufacturer Narrative
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.The following sections were updated: b4;g3;h2.The following section was corrected: h11.H11: upon previous receipt of additional patient information, it was reported that once the investigation has been completed, a follow-up mdr will be submitted.However, upon further review it was determined that the additional information did not change the outcome of the previous investigation in which the reported issue was confirmed via medical records and a definitive root cause could not be determined.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No further event information is available at the time of this report.

Brand Name
G7 LONGEVITY NEUTRAL 36MM F
Common Device Name
PROTHESIS, HIP
Manufacturer (Section D)
ZIMMER BIOMET, INC.
1800 w. center st.
warsaw IN 46580
Manufacturer (Section G)
ZIMMER BIOMET, INC.
1800 w. center st.
warsaw IN 46580
Manufacturer Contact
jennifer rapsavage
56 e. bell dr.
warsaw, IN 46582
5745260384
MDR Report Key18616766
Report Number0001822565-2024-00284
Device Sequence Number7508951
Product Code LPH
UDI-Device Identifier00889024518759
UDI-Public(01)00889024518759(17)271029(10)65619386
Combination Product (Y/N)N
Initial Reporter CountrySW
PMA/510(K) Number
K190660
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Study,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup,Followup
Report Date (Section B) 07/01/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number20103606
Device Lot Number65619386
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/24/2024
Supplement Date Received by Manufacturer02/05/2024
04/17/2024
04/19/2024
05/14/2024
06/28/2024
Initial Report FDA Received Date01/31/2024
Supplement Report FDA Received Date02/08/2024
04/17/2024
05/10/2024
05/21/2024
07/01/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured10/29/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age58 YR
Patient SexFemale
Patient Weight72 KG